MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-CCP; ANTIBODIES, ANTI-CYCLIC CITRULLINATED PEPTIDE (CCP)

ROCHE DIAGNOSTICS ELECSYS ANTI-CCP; ANTIBODIES, ANTI-CYCLIC CITRULLINATED PEPTIDE (CCP)
Catalog Number 07251670190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter complained of a discrepant high result for 1 patient sample tested for elecsys anti-ccp (anti-ccp) on a cobas e 801 analytical unit compared to a competitor method.The initial result from the e801 analyzer was > 500 u/ml.The sample was repeated by a competitor method (immunocap 250) and the result was 0.2 moc (reference range <1.0).On (b)(6) 2023 the customer repeated the original patient sample for confirmation on the e801 analyzer and the result was > 500 u/ml.
 
Additional Manufacturer Narrative
The sample was requested for investigation.
 
Additional Manufacturer Narrative
The sample was investigated further where an interference against the streptavidin component of the assay was identified.This interference caused the high anti-ccp results.Product labeling states: "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design." the investigation did not identify a product problem.
 
Additional Manufacturer Narrative
Section b3 was updated.The customer's e801 analyzer serial number was (b)(6).The initial report stated: "the sample was repeated by a competitor method (immunocap 250) and the result was 0.2 moc (reference range: 1.0)." this should say: "on (b)(6) 2023 a new sample was obtained and tested by a competitor method (immunocap 250) and the result was 0.2 moc (reference range: 1.0)." the initial report stated: "on (b)(6) 2023 the customer repeated the original patient sample for confirmation on the e801 analyzer and the result was: 500 u/ml." this should say: "on (b)(6) 2023 the customer repeated the original patient sample for confirmation from the 'long-term serotheque' and the result was: 500 u/ml." the patient sample was received for investigation and tested with elecsys anti-ccp reagent lot 714474 on a cobas e 801 analytical unit.The customer's anti-ccp result was reproduced on the e801 analyzer at the investigation site (500 u/ml with a data flag).The sample underwent rheumafactor interference testing.The rheumatoid factor in the sample was below 14 iu/ml, and therefore within the normal range (4.8 iu/ml).Based on this result, the sample was further tested for iga, igm, and igg to check for a high immunoglobulin, however, all immunoglobulin testing was within the normal range: iga2 = 1.22 g/l.Igg2 = 11.04 g/l.Igm2 = 1.89 g/l.The investigation is ongoing.

Brand Name
ELECSYS ANTI-CCP
Common Device Name
ANTIBODIES, ANTI-CYCLIC CITRULLINATED PEPTIDE (CCP)
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17896496
Report Number1823260-2023-03226
Device Sequence Number17921989
Product Code NHX
UDI-Device Identifier04015630940370
UDI-Public04015630940370
Combination Product (Y/N)Y
Initial Reporter CountryWZ
PMA/510(K) Number
K081338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue Number07251670190
Device Lot Number71447401
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer10/30/2023
11/29/2023
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date11/20/2023
12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALMOGRAN; CONDROSULF 800; LAXOBERON; MACROGOL; METAMUCIL; MOVICOL
Patient Age49 YR
Patient SexFemale
Patient RaceWhite